Hail, Ramsey
- When
- July 13, 5:00 PM CST
- Where
- Ramsey County, 1.97 mi ENE of Devils Lake
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 48.110, -98.810
By late afternoon of the 13th, a prefrontal trough was located from northwest Roseau County (MN) to Crookston (MN) to Oakes (ND), while an upstream cold front approached the North Dakota/Canada border. By early evening, the cold front had quickly pushed down to a Minot (ND) to Hillsboro (ND) to Mahnomen (MN) line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
By late afternoon of the 13th, a prefrontal trough was located from northwest Roseau County (MN) to Crookston (MN) to Oakes (ND), while an upstream cold front approached the North Dakota/Canada border. By early evening, the cold front had quickly pushed down to a Minot (ND) to Hillsboro (ND) to Mahnomen (MN) line. Several thunderstorms formed near these surface boundaries, but did not last long.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 13, 1:29 PM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 229 PM CDT FRI JUL 13 2007 .SHORT TERM...CONVECTIVE POTENTIAL THROUGH MIDNIGHT AND PRECIP CHANCES ON SUNDAY WILL BE MAIN CHALLENGES. 12Z NAM/GFS INITIALIZED GOOD. GFS AND NAM DO DIFFER WITH PLACEMENT AND TIMING OF SHORTWAVES IN FAST NW FLOW ALOFT. GFS IS SUPPORTED BY ENSEMBLE MEANS AND OTHER OP MODELS...WILL FOLLOW FOR DETAILS. THROUGH MIDNIGHT...WARM AIR ADVECTION SHOWERS OCCUR ACROSS NE FA WILL PUSH OFF TO THE E AS ENTIRE SYSTEM PROPAGATES ESE. COLD FRONT WILL THEN PUSH THROUGH THE FA FROM N TO S. DO EXPECT AT LEAST SCT CONVECTION ALONG THE FRONT. SEVERE POTENTIAL IS THE MAIN QUESTION. DEEP LAYER SHEAR WILL BE 40-50KTS AND SUFFICIENT FOR ORGANIZED CONVECTION. HOWEVER...INSTABILITY MAY BE MARGINAL. SFC DEWPOINTS AHEAD OF THE FRONT IN CANADA ARE 60F-65F. THIS LOW-LEVEL MOISTURE WILL ADVECT SOUTH OF THE INTERNATIONAL BORDER. EXPECT MLCAPES 1000-1500 J/KG. FREEZING LEVELS 12KFT-13KFT MAY BE A BIT HIGH FOR SEVERE HAILERS. HOWEVER...SEVERE WIND GUSTS DEFINITELY POSSIBLE GIVEN INVERTED-V SOUNDINGS AND 30-50KT WINDS IN THE 800MB-500MB LAYER. SPC SLIGHT RISK LOOKS GOOD FOR MARGINAL SEVERE HAIL AND STRONG WIND GUSTS. ADJUSTED POPS TO ACCOUNT FOR UPDATED TIMING OF EXPECTED CONVECTION. REMAINDER OF THE PERIOD (THROUGH MONDAY)...PATTERN REMAINS SIMILAR WITH THE REGION IN NW FLOW ALOFT AND SHORTWAVES AFFECTING THE REGION EVERY OTHER DAY OR SO. HIGH PRESSURE AFFECTS THE REGION ON SATURDAY AND ANTICIPATE DRY WEATHER. BEST CHANCES FOR PRECIP ON SUNDAY APPEAR TO ALONG AND E OF THE RED RIVER VALLEY FOLLOWING GFS SHORTWAVE PLACEMENT. THEN...HIGH PRESSURE AGAIN MOVES IN ON MONDAY. TEMPERATURES WILL GENERALLY BE NEAR NORMAL...A BIT WARMER/COOLER AHEAD/BEHIND EACH WEAK SYSTEM. ONLY MINOR CHANGES NEEDED TO THE PREVIOUS FORECAST. .LONG TERM...LONG WAVE PATTERN SEEMS PRETTY STUCK ON QUASI STABLE 5-WAVE PATTERN...WITH HIGH AMPLITUDE H5 RIDGE SHIFTED RIGHT OVR THE NRN PLAINS DURING THE PERIOD. SOME PAC ENERGY EXPECTED TO RIDE THE RIDGE WITH CONVECTIVE THREAT ON TUESDAY AND LATE THURSDAY. H7 CAP ISSUES COULD KEEP SRN FA IN DRIER MODE. && .AVIATION...CONVECTION WILL DEVELOP ALG AND AHEAD OF SOUTHWARD SAGGING BOUNDARY...ACROSS ERN ND AND NWRN MN...THROUGH LATE AFTERNOON AND EARLY EVENING HOURS. EXPECT SCT SHOWERS WITH ISOLD TSTMS AND SFC WIND GUSTS TO 40KTS. CONVECTION TO DIE OFF BY EARLY EVENING...WITH SOME VFR CIGS REMAINING OVER THE AF OVERNIGHT. WESTERLY NEAR SFC FLOW TO TURN NORTHERLY WITH PASSAGE OF BOUNDARY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/GUST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT FRI JUL 13 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT FRI JUL 13 2007 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL OCCUR ROUGHLY NORTH OF A LINE FROM PARKERS PRAIRIE MINNESOTA TO NEAR JAMESTOWN NORTH DAKOTA. THE STRONGER STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS SHOULD DEVELOP AFTER 3 PM AND SHOULD DISSIPATE BY 11 PM CDT. AN UPPER LEVEL DISTURBANCE OVER CENTRAL MANITOBA WILL SWEEP THROUGH NORTHERN MINNESOTA TODAY. MOIST UNSTABLE AIR WILL OCCUR SOUTH OF THE UPPER DISTURBANCE AND PRODUCE THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The Fargo/Grand Forks radar (KMVX), 128 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43837.